MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a mitraclip procedure, a pericardial effusion occurred which required a pericardiocentesis followed by open heart surgery to stabilize the patient.The procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 and prolapsed posterior leaflet.A steerable guide catheter (sgc) was inserted without issues.However, while advancing the clip delivery system (cds), a perforation from the left atrium was observed by ultrasound.Pericardiocentesis was performed to treat the pericardial effusion.In the physician's opinion, the steerable guide catheter did not cause or contribute to the patient's pericardial effusion.The sgc and cds were removed together from the patient.The procedure was discontinued with no clips implanted, and the mr remained at a grade of 4.The patient was then transferred to the operating room (or) for open heart surgery.Suboptimal transseptal puncture due to "floppy" septum was noted.The patient remains in the hospital.There were no reported performance issues with the needle.The physician thinks due to the morphology of the septum (floppy) when he advanced the sgc, the tension was released and, the tip of the sgc caused the perforation on the left atrial wall.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19214328
Report Number3008452825-2024-00246
Device Sequence Number8241436
Product Code DRC
UDI-Device Identifier05414734205092
UDI-Public(01)05414734205092(10)9182946(17)260731
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number407200
Device Lot Number9182946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown